Alert archive / Kentucky / Flash Flood Warnings in 2015
Flash Flood Warning 5, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Apr 3, 2015, 7:40 AM EDT for 10 counties in Kentucky. It was in force for 5 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2015, 7:40 AM EDT (11:40 UTC)
- Expired
- Apr 3, 2015, 12:19 PM EDT
- In force
- 5 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Breathitt County, KY, Floyd County, KY, Johnson County, KY, Knott County, KY, Magoffin County, KY, Martin County, KY, Morgan County, KY, Perry County, KY, Pike County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 63 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 8:00 AM EDT | HEAVY RAIN 1.29 | 1 Se Fedscreek, KY | |
| Apr 3, 8:15 AM EDT | FLASH FLOOD | Bonanza, KY | HWY 1427 UNDER AT LEAST A FOOT AND A HALF OF SWIFTLY MOVING WATER AND WATER IS STILL RISING. |
| Apr 3, 8:30 AM EDT | FLASH FLOOD | 4 W Martin, KY | HWY 1210 FLOODED AND IMPASSABLE VIA REPORT FROM FACEBOOK. |
| Apr 3, 8:30 AM EDT | FLASH FLOOD | Lee City, KY | HWY 205 FLOODED AND IMPASSABLE NEAR LEE CITY. |
| Apr 3, 9:30 AM EDT | FLASH FLOOD | Bonanza, KY | ADULT WITH FOUR CHILDREN WERE STUCK AND FLOODED IN A VEHICLE DUE TO FLASH FLOODING FROM ABBOTT CREEK. THEY WERE ABLE TO SELF RESCUE. |
| Apr 3, 10:00 AM EDT | FLASH FLOOD | 1 Ese Pikeville, KY | CHLOE ROAD WAS IMPASSABLE DUE TO FLASH FLOODING NEAR PIKEVILLE ELEMENTARY SCHOOL. |
| Apr 3, 10:00 AM EDT | FLASH FLOOD | 1 Sw Kimper, KY | HURRICANE CREEK ROAD IMPASSABLE DUE TO FLASH FLOODING. |
| Apr 3, 12:15 PM EDT | FLOOD | 2 Nne Mousie, KY | A FOOT OF RUNNING WATER OVER HWY 5550 EAST HAS ROAD BLOCKED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.7 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
820
WGUS53 KJKL 031140
FFWJKL
KYC025-071-115-119-153-159-175-193-195-237-031445-
/O.NEW.KJKL.FF.W.0005.150403T1140Z-150403T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
740 AM EDT FRI APR 3 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN JOHNSON COUNTY IN NORTHEASTERN KENTUCKY...
NORTHEASTERN PERRY COUNTY IN SOUTHEASTERN KENTUCKY...
KNOTT COUNTY IN SOUTHEASTERN KENTUCKY...
FLOYD COUNTY IN SOUTHEASTERN KENTUCKY...
CENTRAL BREATHITT COUNTY IN SOUTHEASTERN KENTUCKY...
PIKE COUNTY IN SOUTHEASTERN KENTUCKY...
SOUTHWESTERN MARTIN COUNTY IN NORTHEASTERN KENTUCKY...
SOUTH CENTRAL MORGAN COUNTY IN SOUTHEASTERN KENTUCKY...
EAST CENTRAL WOLFE COUNTY IN SOUTHEASTERN KENTUCKY...
MAGOFFIN COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 1045 AM EDT
* AT 738 AM EDT...DOPPLER RADAR INDICATED MULTIPLE THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF
RAIN HAS ALREADY FALLEN. FLASH FLOODING HAS ALREADY BEEN REPORTED
IN MAGOFFIN COUNTY AND ADDITIONAL FLASH FLOODING IS LIKELY TO
DEVELOP AS HEAVY RAIN CONTINUES TO FALL.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PIKEVILLE...HAZARD...PAINTSVILLE...PRESTONSBURG...SALYERSVILLE...
HINDMAN...MASON...ESTILL...COAL RUN VILLAGE...ELKHORN CITY...
WHEELWRIGHT...MARTIN...PIPPA PASSES...FOREST HILLS...WAYLAND...
VICCO...ALLEN...BROWNLOW...CHLOE AND CORN FORK HOLLOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3727 8237 3722 8251 3722 8259 3725 8263
3723 8268 3727 8274 3719 8323 3753 8333
3779 8334 3783 8305 3772 8237 3754 8215
3753 8205 3754 8199
$$
ABE2 follow-up statements
166
WGUS53 KJKL 031420
FFWJKL
KYC025-071-115-119-153-159-175-193-195-237-031745-
/O.EXT.KJKL.FF.W.0005.000000T0000Z-150403T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1020 AM EDT FRI APR 3 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHERN JOHNSON COUNTY IN NORTHEASTERN KENTUCKY...
NORTHEASTERN PERRY COUNTY IN SOUTHEASTERN KENTUCKY...
KNOTT COUNTY IN SOUTHEASTERN KENTUCKY...
FLOYD COUNTY IN SOUTHEASTERN KENTUCKY...
CENTRAL BREATHITT COUNTY IN SOUTHEASTERN KENTUCKY...
PIKE COUNTY IN SOUTHEASTERN KENTUCKY...
SOUTHWESTERN MARTIN COUNTY IN NORTHEASTERN KENTUCKY...
SOUTH CENTRAL MORGAN COUNTY IN SOUTHEASTERN KENTUCKY...
EAST CENTRAL WOLFE COUNTY IN SOUTHEASTERN KENTUCKY...
MAGOFFIN COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 145 PM EDT
* AT 1018 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING HAS
BEEN REPORTED IN SEVERAL LOCATIONS ACROSS THE WARNING AREA...AND
AS RUNOFF CONTINUES FOR THE NEXT COUPLE OF HOURS...IT WILL
CONTINUE OR PERHAPS EVEN DEVELOP IN A FEW LOCATIONS ACROSS
THE WARNING AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PIKEVILLE...HAZARD...PAINTSVILLE...PRESTONSBURG...SALYERSVILLE...
HINDMAN...MASON...ESTILL...COAL RUN VILLAGE...ELKHORN CITY...
WHEELWRIGHT...MARTIN...PIPPA PASSES...FOREST HILLS...WAYLAND...
VICCO...ALLEN...BROWNLOW...CHLOE AND CORN FORK HOLLOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3727 8237 3722 8251 3722 8259 3725 8263
3723 8268 3727 8274 3719 8323 3753 8333
3779 8334 3783 8305 3772 8237 3754 8215
3753 8205 3754 8199
$$
JP290
WGUS73 KJKL 031619
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1219 PM EDT FRI APR 3 2015
KYC025-071-115-119-153-159-175-193-195-237-031628-
/O.CAN.KJKL.FF.W.0005.000000T0000Z-150403T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-PERRY KY-KNOTT KY-FLOYD KY-BREATHITT KY-PIKE KY-MARTIN KY-
MORGAN KY-WOLFE KY-MAGOFFIN KY-
1219 PM EDT FRI APR 3 2015
...THE FLASH FLOOD WARNING FOR SOUTHERN JOHNSON...NORTHEASTERN
PERRY...KNOTT...FLOYD...CENTRAL BREATHITT...PIKE...SOUTHWESTERN
MARTIN...SOUTH CENTRAL MORGAN...EAST CENTRAL WOLFE AND MAGOFFIN
COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED FOR NOW...HOWEVER RUNOFF FROM THIS
MORNING'S RAINFALL WILL CONTINUE TO CAUSE FLOODING IN NUMEROUS
AREAS. SINCE RAPID RISES ARE NO LONGER OCCURRING...THE FLASH FLOOD
WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD WARNING WHICH IS IN
EFFECT UNTIL 1215 AM SATURDAY MORNING.
LAT...LON 3727 8237 3722 8251 3722 8259 3725 8263
3723 8268 3727 8274 3719 8323 3753 8333
3779 8334 3783 8305 3772 8237 3754 8215
3753 8205 3754 8199
$$
ABEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 4:58 AM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Apr 3, 4:58 AM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 458 AM EDT FRI APR 3 2015 .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 458 AM EDT FRI APR 3 2015 CONVECTIVE HEAVY RAIN EVENT IS ONGOING EARLY THIS MORNING...WITH A TRAINING MCS LAYING WEST/EAST ACROSS THE MIDDLE OF THE FORECAST AREA. THE WAVY LINE EXTENDS ALL THE WAY PAST THE MISSISSIPI RIVER. THIS SYSTEM IS EXPECTED TO PERSIST INTO THE DAYLIGHT HOURS AND THEN DISSIPATE AND MOVE OUT TO THE EAST IN THE MORNING. THE FRONTAL BOUNDARY RESPONSIBLE FOR THE PRECIP WILL REMAIN NEARLY STATIONARY NEAR THE NORTHERN PORTION OF THE JKL FORECAST AREA TODAY. A WAVE OF LOW PRESSURE OVER OKLAHOMA EARLY THIS MORNING WILL TRAVEL ALONG THE FRONT AND LEAD TO MORE THUNDERSTORMS TODAY. SHEAR WILL BE FAVORABLE FOR ORGANIZED/SEVERE STORMS. OUR DEGREE OF DESTABILIZATION WILL PLAY A ROLE IN HOW BAD THE STORMS GET. THE ATMOSPHERE WILL ALSO REMAIN VERY MOIST. RAPID FLOW WILL KEEP THE STORMS MOVING ALONG...BUT IF TRAINING/REPEATING CELLS OCCUR...FLOODING WILL STILL BE A THREAT...AND THE FFA WILL BE CONTINUED. THE LOW WILL PASS BY TO OUR NORTH AND IT WILL SEND A TRAILING COLD FRONT THROUGH OUR AREA TONIGHT. OUR HEAVY RAIN AND SEVERE WEATHER THREAT WILL END WITH FRONTAL PASSAGE. SKIES WILL THEN CLEAR ON SATURDAY. .LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY) ISSUED AT 325 AM EDT FRI APR 3 2015 AFTER AN EXITING SHORTWAVE...THE OHIO RIVER VALLEY WILL FIND ITSELF IN A MORE ZONAL FLOW PATTERN ALOFT...WITH SLOWLY BUILDING HEIGHTS THROUGH THE DAY SUNDAY AND SURFACE HIGH PRESSURE TAKING HOLD. SATURDAY NIGHT INTO SUNDAY MORNING...SKIES SHOULD CLEAR OUT COMPLETELY AND WINDS DIE DOWN...ALLOWING FOR MAXIMUM LOSS OF DAYTIME HEATING. OVERNIGHT TEMPERATURES LEADING INTO SUNDAY MORNING WILL LIKELY DROP INTO THE LOW 30S IN MANY LOCATIONS...WITH SOME OF THE DEEPER VALLEYS POSSIBLY SEEING SOME UPPER 20S. AGREE WITH PREVIOUS FORECAST THAT THERE COULD BE SOME FROST CONCERNS OVERNIGHT/EARLY SUNDAY MORNING. TO CONTRAST THAT...WINDS NEAR THE SURFACE DURING THE DAY SUNDAY WILL SHIFT TO A MORE SRLY DIRECTION...WHICH MIXED WITH A LARGE AMOUNT OF SOLAR RADIATION UNDER MOSTLY SUNNY SKIES...WILL LET TEMPS REBOUND BACK INTO THE MID AND UPPER 60S. BY SUNDAY NIGHT...A SHORTWAVE PASSING TO OUR SOUTH WILL ALLOW FOR ENERGY TO TAP INTO THIS WARM MOIST FLOW COMING IN FROM THE GULF STATES...CREATING WIDESPREAD PRECIP CHANCES ACROSS THE GULF STATES. EXPECT RAIN CHANCES TO THEN SPREAD NORTHWARD AND INTO OUR CWA... AIDED BY A STATIONARY FRONTAL BOUNDARY THAT HAS SET UP NORTH OF THE REGION. AS THIS BOUNDARY REMAINS IN PLACE THROUGH MUCH OF THE WEEK...EXPECT RAIN AND THUNDERSTORM CHANCES TO CONTINUE THROUGH THE REST OF THE FORECAST PERIOD ACROSS MUCH OF THE EASTERN CONUS. WHILE MODELS ARE ALL IN FAIRLY GOOD AGREEMENT ON THIS FEATURE AND RAIN CHANCES...WILL CONTINUE TO LEAN ON A MODEL BLEND FOR EXACT TIMING AND QPF AMOUNTS THIS FAR OUT IN THE FORECAST. MORE THAN LIKELY...IT WILL NOT RAIN CONTINUOUSLY THROUGH THIS PERIOD...BUT THERE IS A GOOD LIKELIHOOD WE WILL SEE SEVERAL WET PERIODS FROM MONDAY ON. MEANWHILE ZONAL FLOW WILL KEEP TEMPS MILD AFTER MONDAY AS WELL. AND AS SOUTHERLY WINDS PERSIST...EXPECT TEMPERATURES TO INCREASE EACH DAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 303 AM EDT FRI APR 3 2015 A LINE OF THUNDERSTORMS WAS PUSHING SOUTHEAST TOWARD I-64 AT THE START OF THE PERIOD. OTHER ISOLATED SHOWERS AND THUNDERSTORMS WERE OCCURRING ELSEWHERE IN THE REGION. THE THUNDERSTORMS WERE LIKELY PRODUCING LOCALIZED IFR CONDITIONS. OTHERWISE...CONDITIONS WERE MAINLY VFR OUTSIDE OF PRECIPITATION. THE LINE OF THUNDERSTORMS WILL MOVE FURTHER SOUTHEAST BEFORE STALLING...PROBABLY SOMEWHERE NEAR OR A LITTLE NORTH OF THE MOUNTAIN PARKWAY. MORE LOCALIZED SHOWERS AND STORMS WILL CONTINUE TO THE SOUTH OF THE LINE DURING THE NIGHT. THIS AREA OF PRECIPITATION WILL LIKELY EXIT TO THE EAST AND DISSIPATE ON FRIDAY MORNING. A STALLED FRONTAL BOUNDARY WILL PERSIST NEAR THE OHIO RIVER...AND A WAVE OF LOW PRESSURE WILL TRAVEL ALONG THE FRONT ON FRIDAY AFTERNOON AND EVENING. THIS WILL BRING ADDITIONAL DEVELOPMENT OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE. POOR CONDITIONS WILL EXIST AT TIMES...BUT THE THERE IS NOT ENOUGH CERTAINTY IN TIMING TO WARRANT MORE THAN MVFR AND SHRA/VCTS IN TAFS FOR FRIDAY AFTERNOON AND EVENING AT THIS POINT. AS THE LOW PRESSURE SYSTEM DEPARTS...IT WILL SEND THE FRONTAL BOUNDARY SOUTHEAST THROUGH THE REGION BETWEEN ABOUT 01Z AND 04Z...PUTTING AN END TO DEEP CONVECTION. AN AREA OF LOW CLOUDS AND DRIZZLE WITH MVFR OR IFR SHOULD FOLLOW BEHIND THE FRONTAL PASSAGE. WINDS WILL PICK UP OUT OF THE SOUTHWEST ON FRIDAY...WITH GUSTS OF 15-20 KTS. GUSTS OF AT LEAST 20-30 KTS CAN BE EXPECTED AS WINDS SHIFT TO THE WEST OF NORTHWEST BEHIND THE COLD FRONT. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR KYZ044-050>052- 058>060-068-069-079-080-083>086-104-106>117-119. && SHORT TERM...HAL LONG TERM...JMW AVIATION...HAL
Hazardous weather outlook, Apr 3, 6:37 AM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 637 AM EDT FRI APR 3 2015 KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119- 041100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-MARTIN- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT... BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...INEZ 637 AM EDT FRI APR 3 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TODAY INTO THIS EVENING. THE MOST INTENSE STORMS MAY CONTAIN HAIL AND DAMAGING WINDS. HEAVY RAINFALL IS ALSO ANTICIPATED...WHICH COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A POSSIBILITY OF FROST AND FREEZING TEMPERATURES LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING... HAIL...OR DAMAGING WIND TODAY AND TONIGHT. KYZ087-088-118-120-041100- BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...CUMBERLAND... HARLAN...JENKINS...WHITESBURG...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 637 AM EDT FRI APR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TODAY INTO THIS EVENING. THE MOST INTENSE STORMS MAY CONTAIN HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A POSSIBILITY OF FROST AND FREEZING TEMPERATURES LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF HAIL...OR DAMAGING WIND TODAY AND TONIGHT. HAL
In the hours before
Local storm report, Apr 3, 6:19 AM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
619 AM EDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM HEAVY RAIN 4 ESE STANTON 37.82N 83.79W
04/03/2015 M2.40 INCH POWELL KY TRAINED SPOTTER
HALLS BRANCH OUT OF ITS BANKS BUT NOT AFFECTING ANY ROADS
OR STRUCTURES AT THIS TIME.
&&
ABELocal storm report, Apr 3, 6:31 AM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
631 AM EDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM FLASH FLOOD BETHANY 37.65N 83.47W
04/03/2015 WOLFE KY NWS EMPLOYEE
HWY 1261 FLOODED AND IMPASSABLE AT THE INTERSECTION OF
SPRING BRANCH ROAD.
&&
ABELocal storm report, Apr 3, 6:50 AM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
650 AM EDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD CLAY CITY 37.86N 83.93W
04/03/2015 POWELL KY EMERGENCY MNGR
VEHICLE STRANDED DUE TO FLASH FLOODING AND DRIVER RESCUED
ON ADAMS RIDGE ROAD.
&&
ABELocal storm report, Apr 3, 6:52 AM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
652 AM EDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLASH FLOOD 2 SE SLADE 37.77N 83.68W
04/03/2015 POWELL KY EMERGENCY MNGR
MIDDLEFORK CAMPGROUND BEING EVACUATED DUE TO FLASH
FLOODING.
&&
ABELocal storm report, Apr 3, 7:02 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
702 AM EDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLASH FLOOD 6 ESE RAVENNA 37.65N 83.85W
04/03/2015 ESTILL KY 911 CALL CENTER
INTERSECTION OF FITCHBURG ROAD AND COBB HILL ROAD IS
UNDERWATER.
0645 AM FLASH FLOOD 2 NE IRVINE 37.72N 83.94W
04/03/2015 ESTILL KY 911 CALL CENTER
INTERSECTION OF WHITE OAK ROAD AND SUNRISE VALLEY
UNDERWATER.
0645 AM FLASH FLOOD CRYSTAL 37.66N 83.83W
04/03/2015 ESTILL KY 911 CALL CENTER
HWY 52 IMPASSABLE DUE TO FLASH FLOODING NEAR THE
CATHEDRALS CAMP.
&&
ABELocal storm report, Apr 3, 7:07 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
707 AM EDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM FLASH FLOOD PRIMROSE 37.60N 83.61W
04/03/2015 LEE KY TRAINED SPOTTER
BLANKEY BRANCH ROAD FLOODED.
&&
ABEThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 2:05 AM EDT | Special Weather Statement | JKL | Bath, Menifee, Montgomery, Rowan | 25 min |
| Apr 3, 2:27 AM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Menifee, Montgomery, Powell, Rowan | 3 hr |
| Apr 3, 2:41 AM EDT | Special Weather Statement | JKL | Bath, Elliott, Lee, Menifee, Montgomery, Morgan and 3 more | 34 min |
| Apr 3, 3:07 AM EDT | Areal Flood Advisory | JKL | Elliott, Estill, Jackson, Lee, Menifee, Morgan and 3 more | 3 hr |
| Apr 3, 3:20 AM EDT | Special Weather Statement | JKL | Johnson, Magoffin, Martin, Wolfe | 40 min |
| Apr 3, 4:01 AM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Johnson, Knott, Lee, Magoffin and 5 more | 3 hr |
| Apr 3, 4:43 AM EDT | Flash Flood Warning | JKL | Estill, Menifee, Montgomery, Powell, Wolfe | 3 hr |
| Apr 3, 5:52 AM EDT | Areal Flood Advisory | JKL | Estill, Lee, Menifee, Montgomery, Powell, Wolfe | 3 hr |
| Apr 3, 6:39 AM EDT | Flash Flood Warning | JKL | Breathitt, Estill, Lee, Wolfe | 4 hr |
| Apr 3, 7:06 AM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Lee, Magoffin, Morgan and 3 more | 3 hr |
| Apr 3, 7:18 AM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Menifee, Montgomery, Rowan | 3 hr |
| Apr 3, 7:21 AM EDT | Flash Flood Warning | JKL | Fleming | 3 hr |
| Apr 3, 7:35 AM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Estill, Jackson, Laurel, Lee and 5 more | 3 hr |
| Apr 3, 7:47 AM EDT | Flash Flood Warning | JKL | Bath, Elliott, Estill, Menifee, Montgomery, Morgan and 3 more | 3 hr |
| Apr 3, 8:16 AM EDT | River Flood Advisory | JKL | Estill, Powell | 48 hr |
| Apr 3, 9:08 AM EDT | Areal Flood Warning | JKL | Elliott, Johnson, Magoffin, Martin, Morgan, Pike | 3 hr |
| Apr 3, 9:09 AM EDT | River Flood Warning | JKL | Estill, Powell | 54 hr |
| Apr 3, 9:28 AM EDT | River Flood Warning | JKL | Estill | 57 hr |
| Apr 3, 9:31 AM EDT | River Flood Warning | JKL | Lee | 30 hr |
| Apr 3, 10:07 AM EDT | Areal Flood Warning | JKL | Bath, Elliott, Estill, Fleming, Lee, Menifee and 5 more | 24 hr |
| Apr 3, 10:11 AM EDT | Areal Flood Warning | JKL | Breathitt, Estill, Jackson, Lee, Owsley, Pulaski and 2 more | 23 hr |
| Apr 3, 12:17 PM EDT | Areal Flood Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Pike | 21 hr |
| Apr 3, 2:41 PM EDT | River Flood Advisory | JKL | Magoffin | 9 hr |
| Apr 3, 3:35 PM EDT | Areal Flood Warning | JKL | Elliott, Johnson, Magoffin, Martin, Morgan | 17 hr |
| Apr 3, 4:39 PM EDT | Flash Flood Warning | JKL | Bath, Elliott, Fleming, Montgomery, Rowan | 7 hr |
| Apr 3, 4:39 PM EDT | Special Weather Statement | JKL | Bath, Elliott, Montgomery, Rowan | 51 min |
| Apr 3, 4:48 PM EDT | Special Weather Statement | JKL | Breathitt, Lee | 27 min |
| Apr 3, 5:09 PM EDT | Special Weather Statement | JKL | Breathitt, Magoffin | 36 min |
| Apr 3, 5:12 PM EDT | Special Weather Statement | JKL | Bath, Menifee, Montgomery, Rowan | 33 min |
| Apr 3, 5:22 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Morgan, Rowan | 23 min |
| Apr 3, 5:27 PM EDT | Special Weather Statement | JKL | Estill, Lee, Powell, Wolfe | 18 min |
| Apr 3, 5:31 PM EDT | Special Weather Statement | JKL | McCreary, Whitley | 29 min |
| Apr 3, 5:41 PM EDT | Flash Flood Warning | JKL | Bath, Elliott, Johnson, Menifee, Montgomery, Morgan and 1 more | 4 hr |
| Apr 3, 5:47 PM EDT | Special Weather Statement | JKL | Elliott, Menifee, Morgan | 43 min |
| Apr 3, 6:00 PM EDT | Special Weather Statement | JKL | Bell, Whitley | 45 min |
| Apr 3, 6:17 PM EDT | Special Weather Statement | JKL | Bath, Fleming, Rowan | 43 min |
| Apr 3, 6:21 PM EDT | Special Weather Statement | JKL | Elliott, Johnson, Martin, Morgan | 39 min |
| Apr 3, 6:27 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Martin, Morgan | 33 min |
| Apr 3, 6:43 PM EDT | Flash Flood Warning | JKL | Martin | 3 hr |
| Apr 3, 6:57 PM EDT | River Flood Warning | JKL | Magoffin | 13 hr |
| Apr 3, 7:18 PM EDT | Areal Flood Advisory | JKL | Bell, Knox, McCreary, Wayne, Whitley | 4 hr |
| Apr 3, 7:35 PM EDT | Flash Flood Warning | JKL | Estill, Lee, Menifee, Powell, Wolfe | 3 hr |
| Apr 3, 7:45 PM EDT | Special Weather Statement | JKL | Elliott, Johnson, Magoffin, Menifee, Morgan, Powell and 1 more | 45 min |
Nearby
Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.